| Model Number |
A02210100 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.Pre-op diagnosis of patient was proximal junctional kyphosis.It was reported that the device was broken. the pedicle screwdriver was being used to explant previously implanted screws by engaging the base of the screw, and with downward pressure, back the screws out. when attempting to engage and remove the screw, the distal tip of the driver sheared off.A second driver was subsequently used to complete the explantation. there were no patient symptoms reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
Product analysis of part # a02210100 ; lot # 20i0914 visual inspection confirmed the of the pedicle driver has broken.Optical inspection did not reveal any damage that could contribute to the instrument breaking.The damage to the driver appears to be from bend stress overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.